MAUDE Adverse Event Report: SMITHS MEDICAL, ASD, INC. PORTEX® PER-FIT¿ TRACHEOSTOMY TUBE AND KITS; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL, ASD, INC. PORTEX® PER-FIT¿ TRACHEOSTOMY TUBE AND KITS; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 536080
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The tracheostomy tube is for single patient use, but can be used multiple times on the same patient.One portex® per-fit¿ tracheostomy tube was received for analysis.Visual check of the cuff with unaided eye revealed no issue.The cuff was inflated with air and exhibited a slow deflation.The device was submerged underwater and air bubbles were observed.Further evaluation of the suspected area under magnification observed a small opening, located on the side of the cuff.The physical characteristics of the edges of the compromised area is consistent with breakage.A review of the manufacturing and quality inspection processes were reviewed and considered adequate and correct.The failure mode of cuff breakage was confirmed.The root cause is unknown.
 
Event or Problem Description
It was reported that the cuff of a portex® per-fit¿ tracheostomy tube would not retain air.The cuff was tested by the doctor prior to insertion; but once inserted, the balloon on the cuff would not hold air.There was no patient injury associated with this occurrence.

Brand Name
PORTEX® PER-FIT¿ TRACHEOSTOMY TUBE AND KITS
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL, ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7317136
Report Number3012307300-2018-00461
Device Sequence Number11118822
Product Code JOH
UDI-Device Identifier10351688051943
UDI-Public10351688051943
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K031057
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/25/2022
Device Catalogue Number536080
Device Lot Number3503950
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2018
Initial Report FDA Received Date03/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;